Heat, Alexander
- When
- July 18, 10:00 AM CST to July 19, 5:00 PM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
High temperatures once again climbed over the 100-degree mark after being in the 90's for about ten days. The high at Carbondale was 103 on the 18th and 105 on the 19th.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
High temperatures once again climbed over the 100-degree mark after being in the 90's for about ten days. The high at Carbondale was 103 on the 18th and 105 on the 19th. Overnight lows were in the mid to upper 70's. Due to low humidity induced by the drought, apparent temperatures were just a few degrees above actual temperatures. A strong and persistent high in the upper levels of the atmosphere remained anchored over the central states.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 12:54 AM CST, 9 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
154 AM CDT WED JUL 18 2012
.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 146 AM CDT WED JUL 18 2012
HEAT INDICES APPROACHING 105 TODAY ARE FORECAST AS TEMPS/DEW
POINTS REMAIN HIGH...WITH HIGHEST THREAT APPEARING TO BE ALONG
NORTHERN/EASTERN PORTIONS FA. A DAY SIMILAR TO YESTERDAY IS
ANTICIPATED WITH RESPECT TO CONVECTIVE CHANCES SO ISOLATED/SLGT
CHANCE MENTIONS REMAIN WARRANTED.
ANOTHER HOT/HUMID DAY ON TAP THURSDAY IN ADVANCE OF EVOLVING FRONT
THAT WILL MAKE ITS APPROACH. AT THIS TIME...APPEARS TEMPS/DEW
POINTS WILL REMAIN BELOW ADVISORY THRESHOLDS FOR THURSDAY...BUT
VERY CLOSE/SHOULD BE MONITORED...PARTICULARLY IF FRONT SLOWS UP.
S/B ENOUGH CONVECTION AROUND AHEAD OF APPROACHING FRONT THAT
LEVELS ARE MUTED BELOW HEADLINE THRESHOLDS. FROPA SHOULD MAKE
PASS THU NIGHT-FRIDAY AND EFFECTIVELY END POPS NW-SE ACROSS AREA
BY FRI NIGHT AS DRIER MEAN RELATIVE AIR INVADES THE COLUMN.
.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 146 AM CDT WED JUL 18 2012
THE LATEST MODEL RUNS HAVE SLOWED THE FRONT A BIT FROM LAST NIGHT
BUT UPPER LEVEL RIDGE IS STILL FORECAST TO RETROGRADE WEST ALLOWING
FOR A SLIGHTLY COOLER AND DRY WEEKEND. ALTHOUGH TEMPS ARE STILL
EXPECTED TO BE 90+ THE LOWER DEW POINTS WILL BRING SOME RELIEF TO
THE HEAT INDICIES ESPECIALLY. THE HIGH SLOWLY TRIES TO BUILD BACK
INTO THE REGION NEXT WEEK BUT MOST OF THE AREA WILL BE IN A NW FLOW
ALLOWING FOR AFTN THUNDERSTORMS AGAIN BY TUESDAY...ESPECIALLY EAST
OF THE MISSISSIPPI RIVER.
AS PREVIOUSLY STATED HIGHS STILL EXPECTED TO BE 90 OR BETTER BUT
LOWS WILL LIKELY DIP INTO THE 60S THIS WEEKEND. EARLY NEXT WEEK WE
BEGIN YET ANOTHER WARM UP WITH A SLOW RETURN TO HIGHER MOISTURE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1121 PM CDT TUE JUL 17 2012
CONVECTIVE HIGH CLOUDS WILL LINGER FOR SEVERAL HOURS TONIGHT.
OTHERWISE LIGHT SSW WINDS. CU AGAIN TOMORROW. AGAIN THE CHANCE OF
CONVECTION IS THERE. TOO MUCH UNCERTAINTY AT THIS TIME TO INCLUDE
IN THE TERMINAL FORECASTS. SSW WINDS GENERALLY AOB 10 KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR ILZ088-089-092-093.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ILZ075>078-
080>087.
MO...HEAT ADVISORY FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR MOZ086-087-100-107>112-114.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MOZ076.
IN...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR INZ081-082-
085>088.
KY...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KYZ014-018-019.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 346 AM CDT WED JUL 18 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 346 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT UNTIL 1000 PM FOR THE NORTHERN HALF OF THE REGION...WHERE THE HEAT INDEX WILL PEAK AROUND 105. THE SOUTHERN HALF OF THE REGION WILL PEAK AROUND 100. REFER TO THE ADVISORY PRODUCT AND SPECIAL WEATHER STATEMENT FOR DETAILS. A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS IS FORECAST AS WELL. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT...BUT A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS IS FORECAST THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT...BUT A STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
The national radar mosaic for the moment the first event began.
19 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393138, 393139, 393140, 393141, 393142, 393143, 393144, 393145, 393146, 393147, 393148, 393149, 393150, 393151, 393152, 393153, 393154, 393155, 393156.